Alert archive / Missouri / Tornado Warnings in 2011

Tornado Warning 115, NWS Paducah, KY

April 27, 2011Butler County, Missouri

NWS Paducah, KY issued this tornado warning at Apr 27, 2011, 3:21 PM CDT for Butler County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2011, 3:21 PM CDT (20:21 UTC)
Expired
Apr 27, 2011, 3:45 PM CDT
In force
24 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon

County Butler County, MO

The radar

The Paducah radar (KPAH), 139 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 12:42 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 582 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
582 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WFUS53 KPAH 272021
TORPAH
MOC023-272045-
/O.NEW.KPAH.TO.W.0115.110427T2021Z-110427T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
321 PM CDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* TORNADO WARNING FOR...
  BUTLER COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 345 PM CDT.

* AT 318 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR
  HARVIELL...NEAR THE INTERSECTION OF HIGHWAY 338 AND 142...MOVING 
  NORTHEAST AT 60 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  POPLAR BLUFF...
  HENDRICKSON...
  FISK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK
SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A HOME OR BUILDING.

&&

LAT...LON 3692 9058 3692 9026 3687 9026 3685 9022
      3683 9023 3680 9020 3678 9021 3675 9018
      3671 9016 3660 9045
TIME...MOT...LOC 2021Z 220DEG 58KT 3681 9033

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 27, 1:16 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 27, 1:16 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
116 PM CDT WED APR 27 2011

.DISCUSSION...
SLIGHT RISK OF SEVERE IS FOR PRIMARY HAZARD OF LARGE HAIL GIVEN
COOLING MID TROPOSPHERIC TEMPS...AIDED/ABETTED BY STEEP MID LEVEL
LAPSE RATES AS LOW PRESSURE SYSTEM LIFTS OVERHEAD AND SWEEPS THRU.
WILL HAVE TO WATCH DEVELOPING HELICITY PROFILES WITH LOW INCOMING
IN CASE TORNADIC THREAT DEVELOPS...SPC BEING ON TOP OF THAT
ALREADY PER EARLIER CONFERENCE CALL.

GRADIENT WINDS WILL ENHANCE WITH SURFACE LOW MOVING THRU AND
SHOULD SEE WINDS SHIFTING FROM SLYS TO WSLYS/NWLYS WITH TIME. SOME
GUSTS TO NEAR ADVISORY THRESHOLDS MAY BE POSSIBLE.

ANOTHER 1 TO POTENTIALLY 1.5" OF RAINFALL CAN BE EXPECTED WITH THE
SYSTEM PASSAGE THROUGH THIS EVENING. WE WILL THEREFORE LEAVE THE
FFA RUNNING THRU ITS INHERITED EXPIRATION TIME OF 700 PM...AND
CONTINUE OUTLOOK/FORECAST FOR HEAVY RAIN AS WELL.

CLEARING/IMPROVING CONDITIONS EXPECTED LATER TONIGHT-TOMORROW AND
SHOULD LAST INTO/THRU MUCH OF THE DAY SATURDAY...OFFERING MUCH
NEEDED REPRIEVE FROM SVR WX/HEAVY RAIN. SAVE EXCEPTION IS SMALLISH
CYCLONIC FLOW ENERGY POPS FOR THURSDAY PM/EVENING...BUT QPF SHOULD
BE LIGHT.

NEXT BEST CHC PCPN IS LATER IN THE WEEKEND...SPECIFICALLY SAT
NIGHT-SUN NIGHT TIME FRAME WITH ANOTHER SYSTEM PASSAGE AND
POTENTIALLY AN INCH OR TWO MORE OF RAINFALL. HAVE MENTIONED THIS
IN HWO AND WILL BE SOMETHING TO KEEP AN EYE UPON WITH REGARD TO
CONTINUED FLOODING.

&&

.AVIATION...
CONVECTIVE OUTBREAK WITH SYSTEM PASSAGE THIS PM WILL LOWER CIGS
FROM MVFR TO IFR AT TIMES. IFR VSBYS IN HEAVY RAIN ARE POSSIBLE
AND HAIL IS THE SVR WX THREAT...THOUGH NOT IN TAFS (YET). AS THE
SURFACE WAVE PASSES...GRADIENT WINDS COULD YIELD SOME GUSTS NEAR
30 KTS AT TIMES...WITH WINDS SHIFTING FROM SOUTHERLYS TO WESTERLYS
OR NORTHWESTERLYS OVER THE COURSE OF THE EVENING. GRADUAL
IMPROVEMENT BACK TO VFR EXPECTED LATE TONIGHT INTO TOMORROW AS THE
SYSTEM PUSHES EAST.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR BALLARD-
     CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-
     FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-
     MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-
     WEBSTER.

MO...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR BOLLINGER-
     BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY
     MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ALEXANDER-
     EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
     JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
     WAYNE IL-WHITE-WILLIAMSON.

IN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR GIBSON-PIKE-
     POSEY-SPENCER-VANDERBURGH-WARRICK.

&&
Hazardous weather outlook, Apr 27, 3:16 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
316 PM CDT WED APR 27 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
316 PM CDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE
ENTIRE QUAD STATE REGION IN A SLIGHT RISK OF SEVERE THUNDERSTORMS
THIS AFTERNOON AND INTO THIS EVENING...WITH A MODERATE RISK EAST
OF A LINE FROM MAYFIELD AND UNION TOWN KENTUCKY...ONWARD TO
PETERSBURG INDIANA. THIS MODERATE RISK AREA COVERS PART OF
SOUTHWEST INDIANA AND THE PURCHASE AREA OF WEST KENTUCKY...AS WELL
AS THE ENTIRE PENNYRILE REGION OF WEST KENTUCKY.

INITIALLY...THE PRIMARY HAZARDS ACROSS THE OUTLOOK AREA WILL WILL
LARGE HAIL AND DAMAGING WINDS. INTO THE MID AFTERNOON AND EARLY
EVENING HOURS...THE HAZARD WILL INCLUDE THE POTENTIAL FOR ISOLATED
TORNADOES...AS A SURFACE LOW PRESSURE MOVES ALONG THE COLD FRONT...TAPPING
INTO STRONGLY SHEARED WINDS AT THE SURFACE AND ALOFT. THE THREAT
FOR TORNADOES SHOULD DIMINISH LATE TONIGHT AND OVERNIGHT...AS THE FRONTAL
BOUNDARY MOVES EAST OF THE AREA.

THE POTENTIAL FOR MAJOR TO CATASTROPHIC FLASH FLOODING AND RIVER
FLOODING WILL CONTINUE. A FLASH FLOOD WATCH CONTINUES THROUGH
THIS EVENING. THIS IS A PARTICULARLY DANGEROUS SITUATION. PLEASE
REFER TO THE ANY ONGOING FLOOD WARNINGS AND STATEMENTS FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE POTENTIAL FOR MAJOR TO CATASTROPHIC RIVER FLOODING WILL
CONTINUE THROUGH MUCH OF THE PERIOD.

IN ADDITION...THERE IS SOME POTENTIAL FOR ANOTHER ROUND OF HEAVY
RAINS LATER IN THE WEEKEND...ESPECIALLY SATURDAY NIGHT THROUGH
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THROUGH THIS EVENING...UNTIL THE
COLD FRONT HAS PUSHED THROUGH THE AREA. SEVERE WEATHER...HEAVY
RAINFALL AND FLOODING REPORTS SHOULD BE RELAYED TO THE NATIONAL
WEATHER SERVICE.

SMITH

In the hours before

Local storm report, Apr 27, 1:59 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
159 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     HAIL             JACKSON                 37.38N 89.65W
04/27/2011  E1.50 INCH       CAPE GIRARDEAU     MO   EMERGENCY MNGR

&&

RST
Local storm report, Apr 27, 2:02 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
202 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             FRUITLAND               37.45N 89.64W
04/27/2011  E1.75 INCH       CAPE GIRARDEAU     MO   EMERGENCY MNGR

&&

RST
Local storm report, Apr 27, 2:04 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
204 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     HAIL             JACKSON                 37.38N 89.65W
04/27/2011  E1.00 INCH       CAPE GIRARDEAU     MO   TRAINED SPOTTER

&&

RST
Local storm report, Apr 27, 2:33 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
233 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             ALTO PASS               37.57N 89.32W
04/27/2011  E1.00 INCH       UNION              IL   TRAINED SPOTTER

            ON ROUTE 127 IN ALTO PASS

&&

RST
Local storm report, Apr 27, 2:35 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
235 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND GST     ELLSINORE               36.93N 90.75W
04/27/2011  E65 MPH          CARTER             MO   TRAINED SPOTTER

&&

RST
Local storm report, Apr 27, 3:12 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
312 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND GST     7 NW POPLAR BLUFF       36.84N 90.50W
04/27/2011  M60 MPH          BUTLER             MO   TRAINED SPOTTER

            TREES DOWN

&&

RST

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:04 PM CDTFlash Flood WarningPAHButler, Carter, New Madrid, Ripley, Stoddard, Wayne6 hr
Apr 26, 7:05 PM CDTSevere Thunderstorm WarningPAHNew Madrid, Scott, Stoddard25 min
Apr 26, 7:36 PM CDTFlash Flood WarningPAHButler12 hr
Apr 26, 7:49 PM CDTFlash Flood WarningPAHBollinger, Cape Girardeau, Mississippi, Perry, Scott6 hr
Apr 27, 2:30 AM CDTFlash Flood WarningPAHButler12 hr
Apr 27, 9:03 AM CDTRiver Flood WarningPAHCarter82 min
Apr 27, 9:10 AM CDTAreal Flood WarningPAHBollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more48 hr
Apr 27, 12:31 PM CDTSevere Thunderstorm WarningPAHCarter, Ripley29 min
Apr 27, 12:42 PM CDTSevere Thunderstorm WarningPAHButler, Ripley33 min
Apr 27, 12:58 PM CDTSevere Thunderstorm WarningPAHButler, Carter, Wayne32 min
Apr 27, 1:01 PM CDTSevere Thunderstorm WarningPAHBollinger, Stoddard, Wayne29 min
Apr 27, 1:28 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau32 min
Apr 27, 1:34 PM CDTSevere Thunderstorm WarningPAHCarter26 min
Apr 27, 1:49 PM CDTSevere Thunderstorm WarningPAHCape Girardeau26 min
Apr 27, 1:59 PM CDTSevere Thunderstorm WarningPAHCarter, Wayne31 min
Apr 27, 2:26 PM CDTSevere Thunderstorm WarningPAHBollinger, Butler, Stoddard34 min
Apr 27, 2:30 PM CDTSevere Thunderstorm WarningPAHWayne30 min
Apr 27, 2:32 PM CDTFlash Flood WarningPAHButler24 hr
Apr 27, 2:53 PM CDTSevere Thunderstorm WarningPAHWayne37 min
Apr 27, 3:04 PM CDTSevere Thunderstorm WarningPAHButler26 min
Apr 27, 3:31 PM CDTSevere Thunderstorm WarningPAHBollinger, Butler, Stoddard29 min
Apr 27, 3:34 PM CDTSevere Thunderstorm WarningPAHStoddard41 min
Apr 27, 3:41 PM CDTTornado WarningPAHBollinger19 min
Apr 27, 3:43 PM CDTTornado WarningPAHBollinger, Cape Girardeau17 min
Apr 27, 3:52 PM CDTTornado WarningPAHBollinger, Cape Girardeau, Perry23 min
Apr 27, 3:55 PM CDTTornado WarningPAHBollinger, Cape Girardeau, New Madrid, Scott, Stoddard35 min
Apr 27, 3:59 PM CDTTornado WarningPAHCape Girardeau, Scott31 min
Apr 27, 4:01 PM CDTTornado WarningPAHBollinger, Cape Girardeau14 min
Apr 27, 4:16 PM CDTTornado WarningPAHCape Girardeau, Perry29 min
Apr 27, 4:22 PM CDTFlash Flood WarningPAHBollinger, Cape Girardeau, Perry6 hr
Apr 27, 4:25 PM CDTTornado WarningPAHCape Girardeau, Scott35 min

Nearby

Tornado Warnings in Missouri, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.